2 doctors weighed in:
What happens if someone swallowed an oral anesthetic (anbesol)?
2 doctors weighed in

Dr. Karen Sibert
Anesthesiology
1 doctor agrees
In brief: Probably nothing
It isn't unusual to swallow or taste a little after you apply it to your gums for a canker sore or toothache.
But be careful--an overdose of the medication (benzocaine) in anbesol can lead to a dangerous condition called methemoglobinemia, which deprives your system of oxygen. Never use adult strength anbesol for children or babies. Follow the directions carefully and use only a little at a time.

In brief: Probably nothing
It isn't unusual to swallow or taste a little after you apply it to your gums for a canker sore or toothache.
But be careful--an overdose of the medication (benzocaine) in anbesol can lead to a dangerous condition called methemoglobinemia, which deprives your system of oxygen. Never use adult strength anbesol for children or babies. Follow the directions carefully and use only a little at a time.
Dr. Karen Sibert
Dr. Karen Sibert
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
33 years in practice
928K people helped
Continue
107,000 doctors available
Read more answers from doctors